Amantadine Anyone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 4/27/2007 8:34 AM (GMT -7)   

I am wondering what people have experienced when using amantadine for fatigue? Did anyone find it helpful? What about side effects? I don’t think it has helped with my fatigue, but it did cause dry mouth initially, and I think it might have increased my spaciness, memory problems, and difficulty with concentration. I am not totally sure that I can blame the amantadine for all of these things (I’d sure like to though, lol), as it could have just been how I was feeling at the time (I also had a bad bout of dizziness and problems with my left side during part of my time on amantadine) Should I stick with it a little longer? I’ve been on it for a little over a month, but didn’t take it at all yesterday. Any thoughts?

 


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 4/27/2007 8:50 AM (GMT -7)   

Amantadine works well for some folks, doesn't work well for others.  The other thing that it does is help prevent you from catching viruses. I know a doctor who does not have MS who takes it precisely for that reason -- to avoid getting a cold or flu virus, so I don't know that it causes spaciness ! I hope not!

I do know it sometimes takes awhile to make a difference (help with fatigue), and sometimes folks will do well on it for awhile, then need to stop taking it for a couple of weeks, then re-start.

 

I didn't find it helpful for me, so I'm not on it.


...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 4/27/2007 3:23 PM (GMT -7)   
Hi Sunny,
 
    Amantadine was the first med my husband tried for fatigue.  I think he was on it for a couple of months before the neuro said lets try something else.   I believe this is one of those meds where the side effects will lessen over time the longer you are on it, but if things aren't going away for you or you feel it isn't working you may want to call the doc and see what they can do for you.  Hope it gets better!
 
    Here's a link some info about it including possible side effects.
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

Motown John
Regular Member


Date Joined Jun 2005
Total Posts : 475
   Posted 4/27/2007 6:49 PM (GMT -7)   
Friday p.m.
 
Hello and Good evening, Sunny:
 
For my fatigye, I take 1.5 of 200 mg provigil, 1 dose in the a.m., one at noon, and 1/2 at 2:30 p.m.
 
No side effects for me, and it is "relativaly" effective for me.
 
But if you decide to try it, I hope you have a good health insurance program...is it is an EXPENSIVE drug.
 
My co-pay is $20.00, but the "list" price is also printed out...$780.00!!!
 
Ouch.  John

Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 4/28/2007 8:50 AM (GMT -7)   

Thanks for your responses everyone! Uppity and Kimber, thanks for letting me know that I might still need to give it more of a chance to start working. That is a great website, Kimber, thanks so much for posting that link. Looking at those side effects, I do see how my “side effects” can fall into the list of side effects, and I did notice the same thing reading the little pamphlet that came with my prescription. I was curious about other people’s experiences, because I am so sensitive to meds and often get really strong side effects, and wasn’t sure if this was a common reaction or not.

 

 I haven’t taken the Amantadine for two days now, and I do actually notice a huge improvement in my memory, concentration, and spaciness. However, I did go from spending the afternoons awake, but spaced out and pretty much worthless while on the amantadine to…well….asleep. I have also felt a strong increase again in my physical fatigue symptoms of weakness, tremor, and a weird burning sensation in my muscles. Maybe it was kinda working, or maybe that is a fluke, and I seem to really fluctuate in how I am feeling anyhow.

 

John, thanks for posting about what helps with your fatigue. That’s great that you have no side effects from the provigil and it is effective for you. Whew, that stuff is expensive though. Kimber, does your husband use provigil as well? Are you using anything currently Uppity?

 

Thanks again for your responses!

Sunny


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 4/28/2007 8:00 PM (GMT -7)   
Hi Sunny,
 
    Right now he takes Ritalin.  He has a problem with the fatigue meds becoming ineffective after a period of time so he alternates between Ritalin and Provigil.  He says both the meds work good for him though. Yes, the Provigil is quite expensive sad Ritalin is about a quarter of the price though if you're looking for a cheaper alternative.  I've heard some people say Ritalin makes them jittery, but he doesn't seem to have that problem. 
 
    Sounds like the Amantadine was working somewhat from what you are saying but perhaps not to what you were expecting?  The fatigue meds do keep him awake but he still has the exhaustion issue if that makes sense.  I hope you find something that works good for you.
 
Kimber
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 2:15 PM (GMT -7)
There are a total of 2,905,474 posts in 318,864 threads.
View Active Threads


Who's Online
This forum has 158220 registered members. Please welcome our newest member, Pj585.
401 Guest(s), 16 Registered Member(s) are currently online.  Details
Tim G, Tagier, PeppermintTea, oceanfisher58, Gemlin, HaleyBugs07, Charlie55, BillyBob@388, Sherrine, Samura, Manzanita2, PA_grandma, CassandraLee, AZ Guy, Szabo246, Betsy12